Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: A. A. Pinto, D. Rand and F. Ferreira
Title: Fine structure of hyperbolic diffeomorphisms
Additional book information: Springer Monographs in Mathematics, Springer-Verlag, Berlin, Heidelberg, 2009, xvi+354 pp., ISBN 978-3-540-87524-6, US$129.00, hardcover

References [Enhancements On Off] (What's this?)

  • 1. V.I. Arnold, Small denominators I: on the maps of the circle into itself. Investijia Akad. Nauk. Math. 25, 1 (1961), 21-96. MR 0140699 (25:4113)
  • 2. R. Bowen, Markov partitions for Axiom $ \textrm{A}$ diffeomorphisms. Amer. J. Math. 92 (1970), 725-747. MR 0277003 (43:2740)
  • 3. E. Cawley, The Teichmüller space of an Anosov diffeomorphism of $ T\sp 2$. Invent. Math. 112 (1993), no. 2, 351-376. MR 1213107 (94c:58141)
  • 4. P. Coullet and C. Tresser, Itérations d'endomorphismes et groupe de renormalisation, J. Phys. Colloque C 539, C5-25 (1978).
  • 5. M.J. Feigenbaum, Qualitative universality for a class of nonlinear transformations, J. Statist. Phys. 19 (1978), 25-52. MR 0501179 (58:18601)
  • 6. E. de Faria, W. de Melo, A.A. Pinto. Global hyperbolicity of renormalization for $ C^r$ unimodal mappings. Annals of Math., 164 (2006), 731-824. MR 2259245 (2009b:37071)
  • 7. V.Z. Grines, E.V. Zhuzhoma, Expanding attractors. Regul. Chaotic Dyn. 11 (2006), no. 2, 225-246. MR 2245079 (2007c:37015)
  • 8. M. Herman, Sur la conjugaison differentiable des difféomorphismes du cercle a des rotations, Publ. Math. IHES 49 (1979), 5-234. MR 538680 (81h:58039)
  • 9. M. Hirsch and C. Pugh, Stable manifolds and hyperbolic sets, In: Global Analysis, Proc. Symp. in Pure Math., vol. XIV. American Math. Soc. (1970), 133-164. MR 0271991 (42:6872)
  • 10. R. de la Llave, R. Moriyón, Invariants for smooth conjugacy of hyperbolic dynamical systems. IV. Comm. Math. Phys. 116 (1988), no. 2, 185-192. MR 939045 (90h:58064)
  • 11. M. Lyubich, Feigenbaum-Coullet-Tresser universality and Milnor's hairiness conjecture, Annals of Math. 149 (1999), 319-420. MR 1689333 (2000d:37051)
  • 12. C. McMullen, Complex Dynamics and Renormalization, Annals of Math. Studies 135, Princeton University Press, Princeton, NJ, 1994. MR 1312365 (96b:58097)
  • 13. C. McMullen, Renormalization and $ 3$-manifolds which fiber over the circle, Annals of Math. Studies 142, Princeton University Press, Princeton, NJ, 1996. MR 1401347 (97f:57022)
  • 14. W. de Melo and A.A. Pinto, Smooth conjugacies between $ C^2$ infinitely renormalizable quadratic maps with the same bounded type, Commun. Math. Phys. 208 (1999), 91-105. MR 1729879 (2001d:37043)
  • 15. W. de Melo & S. van Strien, One-dimensional dynamics, Springer-Verlag (1993). MR 1239171 (95a:58035)
  • 16. G.D. Mostow, Quasi-conformal mappings in $ n$-space and the rigidity of hyperbolic space forms. Inst. Hautes Études Sci. Publ. Math. 34 (1968) 53-104. MR 0236383 (38:4679)
  • 17. R.C. Penner, J.L. Harer, Combinatorics of train tracks. Annals of Mathematics Studies, 125. Princeton University Press, Princeton, NJ, 1992. xii+216 pp. MR 1144770 (94b:57018)
  • 18. R.V. Plykin, Sources and sinks of A-diffeomorphisms of surfaces, Math. USSR Sb., 23 (1974), 223-253. MR 0356137 (50:8608)
  • 19. C. Robinson, Dynamical systems. Stability, symbolic dynamics, and chaos. Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, (1995). MR 1396532 (97e:58064)
  • 20. A.G. Ruas, Atratores hiperbolicos de codimensão um e classes de isotopia de difeomorfismos PHd thesis, IMPA, 1982.
  • 21. Y. Sinai, Markov partitions and $ U$-diffeomorphisms. Funkcional. Anal. i Prilozen 2 1968 no. 1, 64-89. [Russian] MR 0233038 (38:1361)
  • 22. Ya. G. Sinai, K. Khanin, Smoothness of conjugacies of diffeomorphisms of the circle with rotations. Uspekhi Mat. Nauk 44 (1989), no. 1(265), 57-82, 247 [Russian]; translation in Russian Math. Surveys 44 (1989), no. 1, 69-99 MR 997684 (90i:58183)
  • 23. S. Smale, Differentiable dynamical systems. Bull. Amer. Math. Soc. 73 (1967) 747-817. MR 0228014 (37:3598)
  • 24. R.F. Williams, Expanding attractors. Inst. Hautes Études Sci. Publ. Math. No. 43 (1974), 169-203. MR 0348794 (50:1289)
  • 25. M. Shub, D. Sullivan, Expanding endomorphisms of the circle revisited. Ergodic Theory Dynam. Systems 5 (1985), no. 2, 285-289. MR 796755 (87g:58104)
  • 26. D. Sullivan, Quasiconformal homeomorphisms and dynamics, topology and geometry. Proc. ICM-86, Berkeley, v. II 1216-1228. MR 934326 (90a:58160)
  • 27. D. Sullivan, Bounds, quadratic differentials and renormalization conjectures, AMS Centennial Publications (1992). MR 1184622 (93k:58194)
  • 28. W. P. Thurston, On the geometry and dynamics of diffeomorphisms of surfaces. Bull. Amer. Math. Soc. (N.S.) 19 (1988), no. 2, 417-431. MR 956596 (89k:57023)
  • 29. J-C. Yoccoz, Conjugaison différentiable des difféomorphismes du cercle dont le nombre de rotation vérifie une condition diophantienne. Ann. Sci. École Norm. Sup. (4) 17 (1984), no. 3, 333-359. MR 777374 (86j:58086)

Review Information:

Reviewer: W. De Melo
Affiliation: Instituto de Matemática Pura e. Aplicada
Email: demelo@impa.br
Journal: Bull. Amer. Math. Soc. 48 (2011), 131-136
MSC (2000): Primary 34A05, 37C05, 37E30
DOI: https://doi.org/10.1090/S0273-0979-2010-01284-2
Published electronically: May 24, 2010
Review copyright: © Copyright 2010 American Mathematical Society
American Mathematical Society